MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 4.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925045
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the photo of the complaint device provided in the complaint file.The observation is documented below.Photo analysis: based on the photo that was included in the complaint file, it can be determined that the device positioning unit (dpu) of the complaint device is in a protruded condition.However, no damages could be observed on the dpu.It cannot be determined based on the photo if the introducer is damaged.No other defects could be observed.The embolic coil component was not shown in the photo.The reported issue that the embolic coil became kinked in the prowler select lpes microcatheter cannot be observed based on the photo.A review of manufacturing documentation associated with this lot (30383054) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturing record evaluation does not indicate that the reported issue in the complaint is related to the manufacturing process.Further investigation will be performed when the device has been returned for analysis.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30383054) became kinked in the prowler select lpes microcatheter.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on (b)(6) 2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the procedure, the 2.50mm x 4.50cm galaxy g3 mini coil (glm925045 / 30383054) became kinked in the prowler select lpes microcatheter.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.A photo of the complaint device was included in the complaint file.The product analysis lab reviewed the photo of the complaint device provided in the complaint file.The observation is documented below.[photo analysis]: based on the photo that was included in the complaint file, it can be determined that the device positioning unit (dpu) of the complaint device is in a protruded condition.However, no damages could be observed on the dpu.It cannot be determined based on the photo if the introducer is damaged.No other defects could be observed.The embolic coil component was not shown in the photo.The reported issue that the embolic coil became kinked in the prowler select lpes microcatheter cannot be observed based on the photo.A review of manufacturing documentation associated with this lot (30383054) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The manufacturing record evaluation does not indicate that the reported issue in the complaint is related to the manufacturing process.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.50mm x 4.50cm galaxy g3 mini coil was received contained in a pouch.The device underwent visual inspection.The core wire / device positioning unit (dpu) was observed protruding from the introducer; this observation is consistent with the photo analysis which noted the dpu in a protruded condition.It was also noted that the dpu is bent near the marker band.Dried blood residues were observed along the device.Microscopic inspection was performed.The embolic coil component is observed to be in good, normal condition.It was still attached to the dpu with no elongations, kinks, and without any non-concentric loops.The core wire and the hypotube noted with the dried blood residues indicated that the device was used in the patient; however, the reported issue in the complaint is that the 2.50mm x 4.50cm galaxy g3 mini coil became kinked in the prowler select lpes microcatheter.The bent was observed on the core wire / dpu, not on the embolic coil component.Therefore, the reported issue documented in the complaint could not be confirmed.Attempts were made to obtain additional information related to the procedure and the reported issue was not successful, therefore, the cause / contributing factors that may have resulted in the reported issue is not determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 4.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13020031
Report Number3008114965-2021-00614
Device Sequence Number4803772
Product Code KRD
UDI-Device Identifier10886704080275
UDI-Public10886704080275
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLM925045
Device Catalogue NumberGLM925045
Device Lot Number30383054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer02/22/2022
02/24/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date02/22/2022
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES
Patient SexUnknown